Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 19, 2011Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 19, 2011, 3:27 AM EDT for Monroe County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 3:27 AM EDT (07:27 UTC)
Expired
Jul 19, 2011, 4:30 AM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 122 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WWUS81 KPHI 190727
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EDT TUE JUL 19 2011

PAZ054-055-190830-
CARBON PA-MONROE PA-
327 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
SCRANTON TO 20 MILES NORTHWEST OF SCRANTON...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR GOULDSBORO STATE PARK AND
TOBYHANNA AROUND 430 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS BRIEF 
HEAVY RAIN.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4102 7555 4113 7567 4115 7562 4116 7562
      4123 7554 4123 7552 4125 7550 4125 7517

$$

FORECASTER:DRAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:35 AM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 19, 1:35 AM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
135 AM EDT TUE JUL 19 2011

.SYNOPSIS...
A WIND SHIFT BOUNDARY IS MOVING INTO NORTHERN PENNSYLVANIA OVERNIGHT
AND WILL MOVE DOWN INTO DELAWARE AND SOUTHERN NEW JERSEY BY LATE
TUESDAY FOCUSING THE POTENTIAL FOR THUNDERSTORMS BUT DOING LITTLE
TO RELIEVE THE DEVELOPING HEAT WAVE. THAT WIND SHIFT BOUNDARY
DISSIPATES BY THURSDAY AS HIGH PRESSURE IN THE CENTRAL ATLANTIC
COMBINES WITH LOW PRESSURE IN SOUTHERN CANADA TO SEND AN EVEN HOTTER
AIR MASS INTO OUR AREA THURSDAY AND FRIDAY. A VERY WEAK COOL FRONT
MAY SLIP SOUTH INTO OUR REGION SATURDAY BEFORE RETURNING TO THE
NORTH.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ISOLATED BRIEF SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE NIGHT
IN THE UNSTABLE AIR MASS AHEAD OF THE WEAK WIND SHIFT MOVING S THROUGH
NORTHERN PA. MONITORING FOR ANY STRONG STORMS BUT ATTM PROBABLY BELOW
SVR CRITERIA OVERNIGHT. SPC CUT BACK THE SLIGHT RISK.

MINOR CHANGES TO THE TEMPS - DEWPOINTS OVERNIGHT. HAVE LOWERED
POPS PHL-NEL SOUTHWARD THROUGH 07Z.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
WITH THE FRONTAL BOUNDARY FROM THE NORTH PUSHING INTO OUR REGION
ON TUESDAY, WE ARE ANTICIPATING SCATTERED TO ISOLATED CONVECTION
AT THAT TIME. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER INTO
TUESDAY EVENING.

THE EXTENSIVE MID AND UPPER LEVEL RIDGE OVER THE MIDDLE PART OF
THE COUNTRY THIS AFTERNOON WILL BUILD EASTWARD ON WEDNESDAY AND
THURSDAY. THE FRONTAL BOUNDARY WILL PUSH TO OUR NORTH. AS THE
RIDGE EXPANDS TOWARD OUR REGION, WE SHOULD SEE LITTLE OR NO
PRECIPITATION FROM LATE TUESDAY NIGHT THROUGH THURSDAY.

THE HEAT AND HUMIDITY WILL BE ON THE INCREASE. BY THE END OF THE
DAY ON THURSDAY, 850 HPA TEMPERATURES SHOULD BE IN THE +22C TO
+24C RANGE OVER OUR REGION. AS A RESULT, WE ARE FORECASTING
AFTERNOON TEMPERATURES IN THE UPPER 90S FOR MUCH OF OUR AREA ON
THURSDAY WITH HEAT INDEX VALUES UP AROUND 105.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
DANGEROUS HEAT REMAINS IN STORE FOR FRIDAY WITH POSSIBLY SOME
LOWER TEMPS AND DEW POINTS ON THE WEEKEND.

THERE HAS BEEN NO CHANGE IN THE MODELING FOR THURSDAY NIGHT AND
FRIDAY WHICH BRINGS THE CORE OF THE MIDWEST HEAT MASS THROUGH OUR
CWA. THE ECMWF REMAINS THE TORRIDEST MODEL SUGGESTING MAX TEMPS
RIVALING JULY 2010, WHILE THE GFS IS MORE CONSERVATIVE, HINTING AT
MAX TEMPS JUST BELOW 100F. WHAT WILL MAKE THIS FRIDAY DIFFERENT
THAN LAST JULY ARE DEW POINTS THAT ARE FORECAST TO BE IN THE LOWER
TO MID 70S. THIS WOULD PRODUCE HEAT INDEX VALUES OF 105F TO AROUND
110F FOR MOST OF OUR CWA. THIS WILL BE A SERIOUS SITUATION FOR
EVERYBODY, NOT JUST THE ELDERLY OR VERY YOUNG.

A LEE SIDE THERMAL TROF IS FORECAST TO FORM ON FRIDAY AND MIGHT
ACT AS A FOCUS FOR SOME CONVECTION, BUT PROXIMITY TO THE HEAT
RIDGE WILL LIKELY CAP ANY WIDESPREAD CONVECTION, MAYBE ALL OF IT.

THE 00Z AND 12Z GFS (AND NOW THE 12Z ECMWF AND UKMET JOINING) ARE
SHOWING SIGNS OF LOWER TEMPS AND POSSIBLY LOWER DEW POINTS ON THE
WEEKEND. A WEAK BACKDOOR COLD FRONT IS FORECAST TO MOVE INTO OUR
CWA ON SATURDAY AND STALL. THIS MIGHT HELP BE THE FOCUS FOR MORE
ISOLATED DIURNALLY DRIVEN THUNDERSTORMS. IT ALSO SHOULD BRING
SLIGHT RELIEF AS PER THE ECMWF AND GREATER RELIEF PER THE GFS.
GIVEN THE STRENGTH OF THE 500MB RIDGE, WE ARE GOING TO SIDE TOWARD
THE ECMWF ON THIS. SO WHILE SATURDAY SHOULD BE IN QUOTES COOLER,
ITS BECAUSE THE BAR WILL BE SET VERY HIGH ON FRIDAY. THE FRONT
SHOULD START BACKING TOWARD THE NORTHEAST ON SUNDAY AND ANY
RELATIVE RELIEF WITH RESPECT TO TEMPERATURES AND DEW POINTS SHOULD
EB CONFINED TO NORTHERN AND EASTERN PARTS OF OUR CWA. ONCE AGAIN
BECAUSE OF THE FRONT'S PROXIMITY WE KEPT IN SOME DIURNALLY DRIVEN
CONVECTION.

ANOTHER COLD FRONT IS FORECAST TO BE APPROACHING OUR CWA ON
MONDAY. IT WILL ARRIVE TOO LATE TO HELP US THAT DAY, BUT IF THE
MODELS HOLD, COULD BREAK THE HEAT WAVE BEYOND THE END OF OUR
DETERMINISTIC FORECASTS. THERE ARE HINTS OF A LEE SIDE TROF
PRECEDING IT AND WE CARRIED CHANCE POPS. BLAME IT ON CLIMO
CREEPING INTO THE GUIDANCE, UNLESS THE FRONT IS FASTER WHICH IS
RARE IN SUMMER, WE WENT ABOVE STAT GUIDANCE FOR MAX TEMPS MONDAY.

PLEASE KEEP ON PREPARING FOR A SIGNIFICANT HEAT EVENT.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A WIND SHIFT WILL SETTLE ACROSS THE AREA THIS MORNING. THIS APPEARS
TO BE EITHER A WEAKENING COLD FRONT OR SURFACE TROUGH THAT MAY
MERGE OVER THE AREA, AS NOT MUCH AIRMASS CHANGE IS NOTED. THERE
CONTINUES TO BE PLENTY OF CLOUD DEBRIS MOVING ACROSS FROM EARLIER
CONVECTION PLUS AN UPPER-LEVEL JET STREAM IS SLIDING NEAR OUR REGION
THROUGH ABOUT MID-MORNING. SOME BRIEF SHOWERS ARE AROUND EARLY THIS
MORNING, HOWEVER COVERAGE LOOKS ISOLATED ENOUGH TO NOT WARRANT ANY
MENTION AT THIS TIME. WE WILL MONITOR AND ISSUE AMENDMENTS IN THE
EVENT A MORE ROBUST CELL DEVELOPS AND APPROACHES A TERMINAL. AS
DAYTIME HEATING OCCURS, SOME CONVECTION MAY DEVELOP BUT AGAIN THIS
LOOKS MORE ISOLATED AND WITH CONFIDENCE LOW ON THE PLACEMENT, WE
WILL NOT INCLUDE ANY CB'S AT THIS TIME. OVERALL, VFR CONDITIONS ARE
ANTICIPATED WITH THE EXCEPTION OF LOCALIZED MVFR TO PERHAPS IFR
VISIBILITIES IN FOG EARLY THIS MORNING.

THE WINDS WILL SHIFT TO THE NORTHWEST IN THE 5 TO 10 KNOT RANGE
TODAY AND WITH A LIGHT ENOUGH FLOW, SEA AND BAY BREEZES ARE EXPECTED
TO DEVELOP. THIS WILL TURN THE WINDS TO A MORE SOUTHERLY DIRECTION
AT KACY, KMIV AND KILG. AT KPHL, THE WINDS MAY GO LIGHT ENOUGH FOR
SOME RIVER INFLUENCE TO OCCUR, THEREFORE WE SHIFTED THE WINDS LATE
IN THE AFTERNOON AROUND TO SOUTHWEST. A LIGHT WIND IS EXPECTED FOR
TONIGHT WITH PERHAPS SOME LATE NIGHT LOCAL FOG/HAZE.

OUTLOOK...
WEDNESDAY...A CHANCE OF SOME LOCAL FOG OR HAZE TO START, OTHERWISE
HIGH PRESSURE BUILDS IN WITH GENERALLY LIGHT WINDS. THIS MAY RESULT
IN SEA/BAY BREEZE DEVELOPMENT OR ENHANCEMENT WITHIN A SOUTHERLY FLOW.

THURSDAY AND FRIDAY...A SOUTHWEST FLOW IS FORECAST TO BE IN PLACE
ALONG WITH A HOT AND HUMID AIRMASS. THIS COULD RESULT IN SOME FOG OR
HAZE ESPECIALLY IN THE MORNINGS. A SURFACE TROUGH DEVELOPS IN THE
VICINITY AND THIS COULD BE ENOUGH TO INITIATE ISOLATED MAINLY
AFTERNOON AND EVENING CONVECTION. THERE IS LOW CONFIDENCE REGARDING
THE THUNDER POTENTIAL. A COLD FRONT FROM THE NORTH MAY APPROACH LATE
FRIDAY.

SATURDAY...A COLD FRONT SETTLES SOUTHWARD ACROSS THE AREA WITH A LOW
CHANCE OF SOME CONVECTION. THE PLACEMENT OF THIS BOUNDARY WILL
IMPACT THE WINDS, HOWEVER THE OVERALL SPEEDS LOOK TO BE ON THE
LIGHTER SIDE.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE NOT GENERALLY EXPECTED
THROUGH SATURDAY.

A WEAK COLD FRONT WILL APPROACH OUR AREA SLOWLY FROM THE NORTH
THIS EVENING AND SETTLE INTO OUR AREA TONIGHT. THE FRONT WILL
LIKELY DISSIPATE OVER SOUTHERN PORTIONS OF OUR AREA TUESDAY INTO
TUESDAY NIGHT.

A SOUTHWEST FLOW OF AROUND 15 KNOTS WILL BE MAINTAINED AHEAD OF
THIS BOUNDARY OVER OUR WATERS THIS EVENING...AND WITH WINDS JUST
ABOVE THE SURFACE UP TO ABOUT 25 KNOTS...THERE COULD BE GENERAL-
SCALE WIND GUSTS BETWEEN 20 AND 25 KNOTS AT TIMES THIS EVENING
INTO TONIGHT.

THE COLD FRONT LOOKS LIKE IT STALL NEAR OUR AREA OR DISSIPATE
DURING TUESDAY. IT MAY STILL HAVE ENOUGH PRESENCE TO HELP INITIATE
A FEW THUNDERSTORMS TUESDAY...ESPECIALLY OVER OUR SOUTHERN WATERS.
WEAK HIGH PRESSURE IS FORECAST TO SETTLE IN LATER TUESDAY AND
WEDNESDAY, BUT SHIFT TO THE EAST AS STRONGER RIDGING ARRIVES FROM
THE WEST. THE NORTH OR NORTHEAST FLOW BEHIND THE WEAK FRONT
TONIGHT AND TUESDAY SHOULD GIVE WAY TO A SOUTHEAST THEN SOUTHWEST
FLOW LATER THIS WEEK. WIND SPEEDS AND WAVE HEIGHTS ARE EXPECTED TO
BE UNDER ADVISORY CRITERIA.

A SURFACE TROUGH MAY DEVELOP ALONG THE COAST...OR JUST INLAND
FROM THE COAST...AS HIGH PRESSURE IN THE UPPER ATMOSPHERE RULES
LATE THIS WEEK AND INTO OR THROUGH THE WEEKEND.

&&

.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND (WHERE AVAILABLE) MINIMUM
TEMPERATURES FOR JULY 21ST, 22ND, AND 23RD.

PHL...103(1930) / 78(1930,1934,1977,1991,1994)
      100(1926,1955,1957) / 79(1926)
       99(1978,1991) / 80(1978)

ABE...101(1930,1980) / 75(1980)
      101(1926) / 76(1994)
       99(1955) / 77(1978)

ILG...102(1930,1957) / 78(1896)
      101(1957) / 78(1972)
       99(1991) / 78(1972)

ACY...102(1930) / 77(1991)
       98(1998) / 78(1952)
      100(1991) / 80(1952)

MPO...92(1980,1991) / 70(1949)
      93(1955) / 68(1949)
      91(1955) / 70(1978,2003)

RDG...102(1926) / 77(1940)
      101(1926) / 75(1940,1949)
       99(1955) / 75(1972,1991)

TTN...101(1930) / NA
      101(1926) / NA
       99(1987,1991) / NA

GED...101(1957) / NA
      101(1977) / NA
      101(1952) / NA

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG/IOVINO
NEAR TERM...DRAG/GIGI/IOVINO
SHORT TERM...IOVINO
LONG TERM...GIGI/ROBERTSON
AVIATION...GORSE
MARINE...
CLIMATE...
Hazardous weather outlook, Jul 18, 11:12 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1112 PM EDT MON JUL 18 2011

DEZ001-MDZ008-012-NJZ001-007>010-012>020-022-025>027-PAZ054-055-
060>062-067>071-200315-
NEW CASTLE-CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1112 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF EXCESSIVE HEAT AND HUMIDITY IS EXPECTED FOR THURSDAY
AND FRIDAY, AND PERHAPS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ021-023-024-200315-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
1112 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PERIOD OF EXCESSIVE HEAT AND HUMIDITY IS EXPECTED FOR THURSDAY
AND FRIDAY, AND PERHAPS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-200315-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
1112 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-453>455-200315-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1112 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

..UPDATED TO LOWER THE CHANCE OF A STRONG THUNDERSTORM OVERNIGHT..

In the hours before

Special weather statement, Jul 19, 3:27 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EDT TUE JUL 19 2011

PAZ054-055-190830-
CARBON PA-MONROE PA-
327 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...

AT 321 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
SCRANTON TO 20 MILES NORTHWEST OF SCRANTON...MOVING SOUTHEAST AT 30
MPH. THE THUNDERSTORMS WILL BE NEAR GOULDSBORO STATE PARK AND
TOBYHANNA AROUND 430 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS BRIEF
HEAVY RAIN.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4102 7555 4113 7567 4115 7562 4116 7562
      4123 7554 4123 7552 4125 7550 4125 7517

FORECASTER:DRAG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:02 AM EDTHeat AdvisoryPHIBurlington, Camden, Gloucester, Mercer, Salem13 hr
Jul 19, 2:13 PM EDTSpecial Weather StatementPHICape May, Cumberland92 min
Jul 19, 2:29 PM EDTExcessive Heat WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more5 days
Jul 19, 4:11 PM EDTSpecial Marine WarningPHI64 min
Jul 19, 4:25 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 2 more80 min
Jul 19, 5:04 PM EDTAreal Flood AdvisoryPHICape May3 hr
Jul 19, 5:52 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Salem53 min
Jul 19, 6:00 PM EDTSpecial Weather StatementPHICamden, Gloucester90 min
Jul 19, 6:20 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Gloucester55 min
Jul 19, 6:28 PM EDTAreal Flood AdvisoryPHIAtlantic, Camden, Cape May, Cumberland, Gloucester, Salem3 hr
Jul 19, 7:08 PM EDTSevere Thunderstorm WarningPHICumberland, Salem52 min
Jul 19, 7:28 PM EDTAreal Flood AdvisoryPHICumberland, Salem3 hr
Jul 19, 6:32 PM EDTSpecial Weather StatementPHICaroline, Talbot88 min
Jul 19, 6:53 PM EDTSevere Thunderstorm WarningPHICaroline, Talbot38 min
Jul 19, 2:43 PM EDTSevere Thunderstorm WarningPHIKent, Sussex92 min
Jul 19, 3:45 PM EDTAreal Flood AdvisoryPHIKent, Sussex3 hr
Jul 19, 4:12 PM EDTFlash Flood WarningPHIKent3 hr
Jul 19, 4:40 PM EDTSevere Thunderstorm WarningPHISussex32 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.